Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 18, 2016, 2:50 AM EDT for Lenawee County, Washtenaw County, Michigan. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 2:50 AM EDT (06:50 UTC)
- Expired
- Jul 18, 2016, 3:45 AM EDT
- In force
- 55 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lenawee County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 83 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.8
The text
As transmitted.
151
WUUS53 KDTX 180650
SVRDTX
MIC091-161-180745-
/O.NEW.KDTX.SV.W.0029.160718T0650Z-160718T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
250 AM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...
LENAWEE COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 345 AM EDT
* AT 250 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRASS LAKE TO BROOKLYN TO NEAR ADDISON...MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ONSTED AND CLAYTON AROUND 300 AM EDT.
MANCHESTER AROUND 310 AM EDT.
ADRIAN AND TECUMSEH AROUND 315 AM EDT.
ANN ARBOR AROUND 320 AM EDT.
SALINE AROUND 325 AM EDT.
BLISSFIELD AND BRITTON AROUND 330 AM EDT.
YPSILANTI...MILAN AND DEERFIELD AROUND 335 AM EDT.
WILLIS AROUND 340 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MORENCI...ADRIAN...MILAN...TECUMSEH...YPSILANTI...ANN
ARBOR...DEXTER... SALINE...MANCHESTER AND CHELSEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DETROIT/PONTIAC.
&&
LAT...LON 4205 8436 4205 8413 4240 8413 4241 8355
4209 8354 4208 8377 4172 8376 4171 8436
TIME...MOT...LOC 0650Z 275DEG 37KT 4225 8423 4210 8428 4194 8436
HAIL...<.75IN
WIND...60MPH
$$
BEHNKE4 follow-up statements
740
WWUS53 KDTX 180704
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
304 AM EDT MON JUL 18 2016
MIC091-161-180745-
/O.CON.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
304 AM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR WASHTENAW AND LENAWEE COUNTIES...
AT 303 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHELSEA TO NEAR MANCHESTER TO NEAR ADDISON...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
TECUMSEH AND DEXTER AROUND 310 AM EDT.
ANN ARBOR AND SALINE AROUND 320 AM EDT.
ADRIAN AROUND 325 AM EDT.
MILAN AND DIXBORO AROUND 330 AM EDT.
YPSILANTI AROUND 335 AM EDT.
BLISSFIELD AROUND 340 AM EDT.
DEERFIELD AROUND 345 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CHELSEA...BLISSFIELD...ADRIAN...MILAN...TECUMSEH...YPSILANTI...ANN
ARBOR... DEXTER...SALINE AND MANCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.
&&
LAT...LON 4205 8436 4205 8413 4240 8413 4241 8355
4209 8354 4208 8377 4176 8376 4184 8436
TIME...MOT...LOC 0703Z 278DEG 36KT 4231 8401 4210 8404 4194 8432
HAIL...<.75IN
WIND...60MPH
$$
BEHNKE597
WWUS53 KDTX 180718
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 AM EDT MON JUL 18 2016
MIC091-161-180745-
/O.CON.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
318 AM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR WASHTENAW AND NORTHERN LENAWEE COUNTIES...
AT 317 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WHITMORE LAKE TO NEAR SALINE TO NEAR CLAYTON...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MILAN...DIXBORO AND WHITMORE LAKE AROUND 325 AM EDT.
SALEM AROUND 330 AM EDT.
WILLIS AROUND 335 AM EDT.
DEERFIELD AND BRITTON AROUND 345 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BLISSFIELD...ADRIAN...MILAN...TECUMSEH...YPSILANTI...ANN
ARBOR...DEXTER... SALINE...MANCHESTER AND SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.
&&
LAT...LON 4205 8426 4205 8413 4214 8413 4240 8392
4241 8355 4209 8354 4208 8377 4181 8376
4191 8429
TIME...MOT...LOC 0717Z 264DEG 36KT 4238 8374 4210 8380 4192 8416
HAIL...<.75IN
WIND...60MPH
$$
BEHNKE767
WWUS53 KDTX 180733
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 AM EDT MON JUL 18 2016
MIC091-161-180745-
/O.CON.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
333 AM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR EASTERN WASHTENAW AND NORTHEASTERN LENAWEE COUNTIES...
AT 333 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YPSILANTI TO NEAR MILAN TO NEAR ADRIAN...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WILLIS AROUND 345 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MILAN... TECUMSEH...YPSILANTI...ANN
ARBOR...SALINE...BRITTON...SALEM...CLINTON... DEERFIELD AND WILLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.
&&
LAT...LON 4240 8375 4241 8355 4209 8354 4208 8377
4181 8376 4195 8407
TIME...MOT...LOC 0733Z 267DEG 48KT 4228 8357 4209 8372 4187 8399
HAIL...<.75IN
WIND...60MPH
$$
BEHNKE056
WWUS53 KDTX 180743
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 AM EDT MON JUL 18 2016
MIC091-161-180753-
/O.EXP.KDTX.SV.W.0029.000000T0000Z-160718T0745Z/
WASHTENAW MI-LENAWEE MI-
343 AM EDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW AND
NORTHEASTERN LENAWEE COUNTIES WILL EXPIRE AT 345 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DETROIT/PONTIAC.
LAT...LON 4240 8375 4241 8355 4209 8354 4208 8377
4181 8376 4195 8407
TIME...MOT...LOC 0742Z 275DEG 37KT 4228 8357 4209 8372 4187 8399
$$
BEHNKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:51 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 17, 11:51 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1151 PM EDT SUN JUL 17 2016 .AVIATION... A sfc front will move into the Saginaw Valley shortly after 09Z, then will advance across metro Detroit between 12Z and 14Z. This front will cross a moist and weakly unstable environment. While there will be chance of showers/thunderstorms along and ahead of this front late tonight through early Mon morning, the potential will be low as the result of a strong mid level cap. While some cooling aloft overnight will help erode this cap, coverage and chances for thunder still look a bit too low to include in the terminals. Most likely, a few brief rain showers will result. Ongoing low level moisture advection is however resulting in an expanding region of clouds based between 3k and 5k ft, likely to persist in the morning. Expect there will considerable variance in ceiling heights through the morning. For DTW...Winds will veer to the west in the 12 to 14Z time frame with the passage of the front. The boundary layer will deepen during the afternoon. For the most part westerly winds gusts should remain 20 knots or less through the day. //DTW Threshold Probabilities... * Low in thunderstorms Monday morning. * Moderate in ceilings below 5000 ft Monday morning. * Low in westerly wind gusts exceeding crosswind thresholds on Monday. && .PREV DISCUSSION... Issued at 748 PM EDT Sun Jul 17 2016 UPDATE... The mid level short impulse /MCV/ which moved across northern Michigan earlier today forced a region of mid level anticyclonic flow across southern Michigan. The resulting subsidence has caused substantial mid level warming which has developed a strong capping inversion across Se Mi. During the overnight, the low level inflow across southern Michigan is forecast to veer more toward the west, with the better low level convergence focused across the Ohio Valley. Propagation of any upscale growth to convection which may develop across the Ohio Valley tonight is also expected to either backbuild or push farther south into the better instability reservoir. These factors support a substantial reduction in the chances for convection across the area tonight. A sfc front will push into the Saginaw Valley/Thumb late tonight. Some degree of moisture advection ahead of the front will support some building instability overnight. This will warrant just a low chance of a shower or thunderstorm late as weak mid level height falls may not be great enough to completely erode the cap. Aside from the precip potential, winds will be increased a bit in the forecast update. While the loss of daytime heating will lead to some degree of weakening in the winds, the westerly gradient will support 30 to 40 knots in the 1-3k ft layer and will suppress the degree of boundary layer decoupling. The gradient and gradual increase in sfc dewpoints will keep nighttime mins quite mild (only in the 70s). PREV DISCUSSION... Issued at 356 PM EDT Sun Jul 17 2016 DISCUSSION... Warm front and late day sunshine will boost temperatures into the low to mid 80s for the very late afternoon and evening. Stronger winds aloft sliding into the boundary layer will also start to mix down to the surface, and expect wind gusts to increase in strength after about 4PM today. Gusts to about 30 mph should then continue until mid-evening. Main forecast issue for this evening and tonight continues to center around convective potential. MCV left from convection early this morning over the upper midwest will track across northern Lower Michigan this evening. This could serve as a trigger for convection over the northern portion the forecast area early this evening, especially as it coincides with leading edge of theta-e advection and increased instability behind a warm front. Severe weather is not expected through mid-evening, as instability does not look high enough. Overnight forecast is then a bit more challenging as subsidence envelops the region behind the upper wave, at least for several hours, and tries to prevent any convection from firing ahead of the approaching surface trough. Upper trough dropping through Manitoba and Ontario will push a surface trough through Southeast Michigan late tonight, potentially serving as a trigger to convection once subsidence exits. Best potential for development may end up being just south and west of the state tonight, where the right entrance region of a jet streak will provide some upper divergence. Theta-e advection and instability will really ramp up late this evening and overnight, as temperatures aloft cool and low-level jet provides a low-level influx of warmth and moisture. If this complex does develop, it may brush through the far southern portion of the state, mainly affecting areas from the I- 94 corridor southward. Severe weather is still a concern given the degree of elevated instability that is expected (1000-2000 J/kg), but it is now conditional on storm development. Heavy rain remains the biggest threat with PW values climbing in excess of 1.5 inches. Would likely need to see storms train over the same area however to produce flooding as storms look to clip quickly east at 45 to 50 mph. Fast motion and strong core of winds aloft provided by the low- level jet would support a damaging wind threat if storms become organized and can overcome the stable layer in the lowest levels. Large hail is still also possible. Overall, expecting a warm and muggy night as dewpoints rise into the 60s and temps only cool off to around 70. Surface trough with a weak front (mostly a wind shift and delineation of some drier air) will drop through the area late tonight into Monday morning. Drier air working in will end chances for showers and thunderstorms by mid-morning. Airmass will remain warm, and good mixing ahead of the main cold front combined with partly to mostly sunny skies should help boost temps into the mid 80s to low 90s. Main cold front trailing the system will then work down into the area late tomorrow and tomorrow night providing cooler weather for Monday night and Tuesday. Surface high center shifts in overhead Monday night as big upper ridge builds to west. The area looks to remain in northwest flow aloft however between this ridge and a trough over eastern Canada. Models show a shortwave trough dropping through, while we are also placed under the left exit region of another jet streak. NAM is kicking out some QPF as this forcing overrides the cold front as it continues to slide southward overnight. Will continue to lean towards a dry forecast given stability and preceding dry airmass however, and just introduce partly cloudy skies. Surface high pressure will then settle in overhead Tuesday and Tuesday night as upper ridge encompassing the southern and central portions of the U.S. amplifies and shifts slightly eastward. This should bring dry and quiet weather to the area. Temperatures Tuesday will cool behind the front, Main story for the remainder of the forecast will be the expansion of the hot and moist airmass over much of the Southern CONUS into the Great Lakes region. Last several model runs have brought in 850 mb temps AOA 20C Thursday into next weekend, meaning high temperatures AOA 90F are attainable each of those days. The warm 850 mb temperatures should result in a stout cap, and with upper ridge in place, not much forcing to break the cap until at least next weekend. However, some upstream MCS activity surviving the trip Thursday appears possible, and with copious instability beneath an EML, cannot totally rule out a couple of diurnal thunderstorms, especially along marine boundaries. MARINE... Low pressure will track north of Lake Superior this afternoon and evening. The pressure gradient between the low and high pressure south of Lake Erie will lead to increased south/southwest flow with gusts along the immediate shorelines reaching 20 to 25 knots. A small craft advisory is in effect into this evening for the gusts. Overall, expect the highest gusts to occur from Saginaw Bay into central Lake Huron as funneling up the bay enhances wind speeds to some degree. Once the cold front passes tonight, winds will veer to the northwest and weaken as the pressure gradient eases. This should maintain the 20 to 25 knot cap on wind gusts over northern Lake Huron. Winds will eventually veer to north/northeast late Monday into Monday evening. Given the more unstable airmass from the cold air advection, wave heights will build across the basin with conditions encroaching on Small Craft criterion for a short time near the tip of the Thumb by Sunday evening. Conditions will calm steadily into Tuesday as high pressure builds into the central Great Lakes. HYDROLOGY... While the dying MCS entering the area has muddied the rainfall forecast, it still appears there will be a chance of showers and storms this evening and tonight as higher theta-e air funnels back into area along boundary draped south of the MCV generated by this initial complex. While activity associated with/forced by this system should remain spotty into early evening, the increase in instability later this evening/overnight should lead to additional scattered convection. Convection tonight may produce, on average, one quarter of an inch rain across parts of the forecast area. Recent Hires model runs no longer support the idea of thunderstorm training overnight as the steady flow of unstable air from the west has been disrupted by dying MCS and also another small cluster of dying storms over Iowa. Any heavy rainfall on the order of an inch looks to be isolated and confined to areas along/south of I-94. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Small Craft Advisory until 8 AM EDT Monday FOR LHZ421-422-441>443. Lake St Clair...NONE. Michigan waters of Lake Erie...Small Craft Advisory until 8 AM EDT Monday FOR LEZ444. && AVIATION.....SC UPDATE.......SC DISCUSSION...HLO/DT MARINE.......DG HYDROLOGY....DG You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 17, 8:14 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 814 PM EDT SUN JUL 17 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-182015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 814 PM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS OVER 40 MPH AS THEY MOVE TO THE EAST AT 45 MPH. A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTH LATE TONIGHT PROVING A SLIGHT CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR THUNDERSTORMS WILL EXIST EARLY MONDAY SOUTH OF THE I-94 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-182015- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 814 PM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEASHORE AREAS TONIGHT. PLEASE SEE THE LATEST MARINE WEATHER STATEMENT OR FORECAST FOR DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT.THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS OVER 30 KNOTS AS THEY MOVE TO THE EAST AT 45 MPH. A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTH LATE TONIGHT AND WILL TRIGGER A FEW THUNDERSTORMS.. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR THUNDERSTORMS WILL EXIST EARLY MONDAY OVER LAKE ST CLAIR AND WESTERN LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SC
In the hours before
Special weather statement, Jul 18, 2:38 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 AM EDT MON JUL 18 2016
MIZ075-082-180730-
LENAWEE MI-WASHTENAW MI-
238 AM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WASHTENAW AND LENAWEE COUNTIES
UNTIL 330 AM EDT...
AT 237 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR STOCKBRIDGE TO NEAR VANDERCOOK LAKE TO NEAR
HILLSDALE. MOVEMENT WAS EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CEMENT CITY AROUND 245 AM EDT.
CHELSEA...HUDSON...HUDSON AND ADDISON AROUND 250 AM EDT.
DEXTER...ONSTED AND CLAYTON AROUND 300 AM EDT.
MANCHESTER AROUND 305 AM EDT.
ADRIAN...TECUMSEH AND WHITMORE LAKE AROUND 315 AM EDT.
DIXBORO AROUND 320 AM EDT.
SALINE AND SALEM AROUND 325 AM EDT.
MILAN...BLISSFIELD...DEERFIELD AND BRITTON AROUND 330 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANITOU BEACH-
DEVILS LAKE...RIDGEWAY...PLEASANT
LAKE...SPRINGVILLE...BRIDGEWATER...TIPTON...
MUNSON...PALMYRA...PITTSFIELD TOWNSHIP AND RIGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4207 8436 4207 8413 4242 8413 4244 8356
4209 8354 4208 8377 4173 8376 4171 8436
TIME...MOT...LOC 0637Z 273DEG 37KT 4242 8422 4214 8444 4193 8453
BEHNKESpecial weather statement, Jul 18, 2:44 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 244 AM EDT MON JUL 18 2016 MIZ068-180745- LIVINGSTON MI- 244 AM EDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR LIVINGSTON COUNTY UNTIL 345 AM EDT... AT 243 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STOCKBRIDGE...OR 10 MILES WEST OF PINCKNEY...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PINCKNEY AROUND 255 AM EDT. BRIGHTON AND HAMBURG AROUND 310 AM EDT. WHITMORE LAKE AROUND 315 AM EDT. SOUTH LYON AROUND 320 AM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKELAND...UNADILLA... ISLAND LAKE STATE RECREATION AREA...DEERFIELD TOWNSHIP...PINCKNEY STATE RECREATION AREA...PARKERS CORNERS...TYRONE TOWNSHIP...HELL...PLAINFIELD AND CHILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4278 8369 4243 8366 4242 8414 4277 8416 TIME...MOT...LOC 0643Z 264DEG 38KT 4244 8415 BEHNKE
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:38 AM EDT | Special Weather Statement | DTX | Lenawee, Washtenaw | 52 min |
| Jul 18, 2:44 AM EDT | Special Weather Statement | DTX | Livingston | 61 min |
| Jul 18, 3:00 AM EDT | Special Weather Statement | DTX | Livingston | 45 min |
| Jul 18, 3:22 AM EDT | Special Weather Statement | DTX | Oakland | 53 min |
| Jul 18, 3:28 AM EDT | Special Weather Statement | DTX | Monroe, Wayne | 62 min |
| Jul 18, 3:42 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland, Wayne | 40 min |
| Jul 18, 3:48 AM EDT | Special Marine Warning | DTX | 87 min | |
| Jul 18, 3:55 AM EDT | Special Weather Statement | DTX | Lenawee | 65 min |
| Jul 18, 4:09 AM EDT | Special Weather Statement | DTX | Macomb | 51 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.